Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

July 22, 2021Coffee County, Georgia

NWS Jacksonville, FL issued this special weather statement at Jul 22, 2021, 7:16 AM EDT for Coffee County, Georgia. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2021, 7:16 AM EDT (11:16 UTC)
Expired
Jul 22, 2021, 8:15 AM EDT
In force
59 min
Issued by
NWS Jacksonville, FL

County Coffee County, GA

The radar

The Moody AFB radar (KVAX), 64 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2533 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2533 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

243 
WWUS82 KJAX 221116
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
716 AM EDT Thu Jul 22 2021
 
GAZ132-149-221215-
Atkinson GA-Coffee GA-
716 AM EDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE AND
NORTHWESTERN ATKINSON COUNTIES UNTIL 815 AM EDT...

* At 714 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles south of Ambrose, moving
  east at 10 mph.

* Minor flooding due to heavy rainfall is possible with this storm. 
  One to two inches of rainfall has fallen over the past hour and 
  another one to two inches is possible through 8 AM EDT.

* Locations impacted include...
  Douglas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3147 8314 3147 8312 3150 8310 3151 8308
      3156 8306 3156 8284 3138 8284 3138 8311
      3139 8311 3140 8314 3143 8314 3146 8315
TIME...MOT...LOC 1114Z 271DEG 9KT 3148 8305 

$$

HESS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 22, 4:07 AM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 22, 4:07 AM EDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
407 AM EDT Thu Jul 22 2021

...STRONG TO ISOLATED SEVERE THUNDERSTORMS POSSIBLE LATE THIS
AFTERNOON ACROSS SOUTHEAST GA...
...ACTIVITY EXPECTED TO MOVE OVER THE I-95 CORRIDOR IN NORTHEAST
FL THIS EVENING...

.CURRENTLY...

Overnight surface analysis depicts a cold front moving slowly
southward across the Tennessee Valley and the Carolinas, with
high pressure (1023 millibars) building over the Great Lakes and
Ohio Valley in the wake of this front. Meanwhile, the axis of
Atlantic ridging remains displaced southward across the FL
peninsula. Aloft...ridging was centered over the northeast Gulf of
Mexico and north central FL, which was creating a deep westerly
wind flow locally. Along the northern periphery of this ridge, a
shortwave trough was progressing eastward across the Altamaha
River in southeast GA, which was triggering a small convective
complex to the north of Douglas near Hazlehurst that was moving
eastward towards Baxley. Otherwise, a potent shortwave trough was
pivoting northeastward off coastal New England, which was digging
a longwave trough from the western Great Lakes southeastward to
the Mid-Atlantic coast, with additional shortwave energy upstream
over Hudson Bay poised to dive southeastward. Latest GOES-East
derived Total Precipitable Water imagery indicates that a deep
tropical air mass remains entrenched over our area, as latest
RAP/LAPS analyses indicated that PWATs were around or above 2
inches region-wide. Mid and high altitude cloudiness associated
with convection over the Altamaha River basin was thicker across
southeast GA, with thinner and more scattered coverage across
northeast and north central FL. Temperatures and dewpoints at 08Z
were generally in the muggy mid to upper 70s.

.NEAR TERM [Through Tonight]...

Flow aloft will veer to northwesterly today as ridging aloft
retrogrades westward towards the central Gulf of Mexico in
response to long wave troughing digging slowly southward down the
southeastern seaboard. The weak shortwave trough moving across
southeast GA early this morning will depart into the Atlantic
waters before noon, leaving negative vorticity advection in its
wake that will likely suppress convective development through the
early afternoon hours. The trough digging slowly southward down
the eastern seaboard will push a cold front towards the Savannah
River Valley by this evening. Shortwave energy embedded in the
northwesterly flow pattern will then arrive over inland southeast
GA late this afternoon, which should trigger a round of convection
for locations north of Waycross during the mid to late afternoon
hours that will dive southeastward towards the I-95 corridor
towards sunset. Model soundings indicate that ML CAPE values will
rise to 1,500 - 2,500 j/kg this afternoon across southeast GA,
which could result in a few storms pulsing to strong or even
isolated severe levels, with downburst winds of 40-60 mph,
frequent lightning and heavy downpours possible through the late
afternoon hours.

Isolated to widely scattered convection may also develop over
northeast and north central FL this afternoon as the Gulf coast
sea breeze progresses quickly eastward. The Atlantic sea breeze
development will likely be delayed until the early to mid
afternoon hours due to westerly flow in the low levels, and this
boundary should remain pinned to the east of Interstate 95 through
the late afternoon hours. The delayed development of this sea
breeze boundary and plenty of sunshine today will allow highs to
soar to the low and mid 90s all the way to the beaches, with highs
around 90 expected along the Altamaha/Ocmulgee/Alapaha Rivers,
where convection will develop earlier in the afternoon. Heat index
values of 100-105 degrees are expected this afternoon across much
of our area.

Shortwave troughing diving southeastward through our region this
evening should keep triggering scattered to numerous showers and
thunderstorms, with some potential for a few convective complexes
to impact the Interstate 95 corridor through sunset. Convection
intersecting the pinned Atlantic sea breeze boundary early this
evening should also keep the threat for strong to isolated severe
thunderstorms going past sunset, mostly for coastal locations.
Convection should move offshore towards midnight, but recent
short-term, high resolution guidance keeps a threat for at least
scattered convection ongoing over inland southeast GA through the
predawn hours on Friday. The tropical air mass in place to the
south of the approaching cold front will keep lows in the mid to
upper 70s throughout our area overnight.

.SHORT TERM [Friday Through Saturday]...

Widespread showers and thunderstorms are expected for Friday as
the trough over the region progresses southward ahead of a dry air
boundary moving in from out of the north. Prevailing northwesterly
flow ahead of the boundary will shift about to out of the
northwest as drier air advects through the region from out of the
north. Convective developments be more inhibited on Saturday as
drier air aloft with PWAT values reaching below 1.5 inches settles
across the forecast area. Temperatures for the beginning of the
weekend are expected to be near the seasonal average with max
temps in the lower 90s and upper 80s with overnight low
temperatures in the lower to mid 70s.

.LONG TERM [Sunday Through Thursday]...

Isolated to scattered diurnal convection is anticipated for the
end of the weekend as northeasterly-easterly flow brings drier air
over southeast Georgia and northeast Florida with PWAT values
potentially dropping to 1.25 inches or lower. Drier air will
disperse by next week as high pressure developing off to the east
starts to shift the prevailing flow to become more out of the
south and a trough ahead of an advancing frontal boundary presses
down from out of the north by midweek resulting in widespread to
numerous storm developments for the latter part of next week.
Temperatures will trend slightly above the seasonal normal during
this period.

&&

.MARINE...

A cold front currently over the Tennessee Valley will move slowly
southward through Friday, reaching the Georgia waters by Friday
night. Showers and thunderstorms will move southeastward and
increase in coverage during the early evening hours tonight, with
a few strong or even isolated severe thunderstorms containing
strong wind gusts and frequent lightning possible. Weak low
pressure will then develop along this front over the offshore
waters adjacent to southeast Georgia on Friday as the frontal
boundary stalls near the Florida and Georgia border, with high
pressure building over the Mid-Atlantic states and wedging down
the southeastern seaboard on Saturday. A surge of northeasterly
winds is expected to overspread our waters on Saturday, but speeds
and seas should remain below Caution levels. The weak low
pressure center will then drift westward towards our coastal
waters late this weekend, keeping onshore winds in place. Seas of
2 to 4 feet will prevail both near shore and offshore during the
next several days.

Rip Currents: Prevailing offshore winds through the early
afternoon hours and low wave heights will keep a low risk in place
at all area beaches through Friday. Strengthening onshore winds on
Saturday will create a moderate risk that will persist through at
least Sunday.

&&

.HYDROLOGY...

Rivers continue to recede across our region, with mostly minor
flooding ongoing along the lower Santa Fe River.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  90  74  91  72  91 /  70  50  60  20  30
SSI  90  77  89  78  89 /  70  70  50  20  20
JAX  94  75  91  75  90 /  60  60  70  30  30
SGJ  92  76  90  75  88 /  50  60  60  40  30
GNV  92  75  90  74  90 /  40  20  80  40  50
OCF  92  75  91  74  91 /  30  20  70  50  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jul 22, 7:16 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
716 AM EDT Thu Jul 22 2021

GAZ132-149-221215-
Atkinson GA-Coffee GA-
716 AM EDT Thu Jul 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE AND
NORTHWESTERN ATKINSON COUNTIES UNTIL 815 AM EDT...

* At 714 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles south of Ambrose, moving
  east at 10 mph.

* Minor flooding due to heavy rainfall is possible with this storm.
  One to two inches of rainfall has fallen over the past hour and
  another one to two inches is possible through 8 AM EDT.

* Locations impacted include...
  Douglas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3147 8314 3147 8312 3150 8310 3151 8308
      3156 8306 3156 8284 3138 8284 3138 8311
      3139 8311 3140 8314 3143 8314 3146 8315
TIME...MOT...LOC 1114Z 271DEG 9KT 3148 8305

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 4:28 PM EDTSpecial Weather StatementJAXFlagler32 min
Jul 22, 4:38 PM EDTSpecial Marine WarningJAX67 min
Jul 22, 4:52 PM EDTSpecial Weather StatementJAXLake23 min
Jul 22, 5:19 PM EDTSpecial Weather StatementJAXColumbia, Suwannee41 min
Jul 22, 5:36 PM EDTSevere Thunderstorm WarningJAXSuwannee24 min
Jul 22, 6:02 PM EDTSpecial Weather StatementJAXSuwannee43 min
Jul 22, 6:04 PM EDTSpecial Weather StatementJAXFlagler41 min
Jul 22, 6:07 PM EDTSpecial Marine WarningJAX53 min
Jul 22, 6:32 PM EDTSpecial Marine WarningJAX58 min
Jul 22, 6:33 PM EDTSpecial Weather StatementJAXBaker42 min
Jul 22, 6:47 PM EDTSevere Thunderstorm WarningJAXFlagler, Putnam, Saint Johns28 min
Jul 22, 6:56 PM EDTSpecial Marine WarningJAX94 min
Jul 22, 6:59 PM EDTSevere Thunderstorm WarningJAXBaker, Bradford, Clay, Duval, Nassau, Union31 min
Jul 22, 7:07 PM EDTSpecial Weather StatementJAXClay38 min
Jul 22, 7:13 PM EDTSpecial Marine WarningJAX62 min
Jul 22, 7:29 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Saint Johns46 min
Jul 22, 7:45 PM EDTSpecial Weather StatementJAXDuval45 min
Jul 22, 7:52 PM EDTSpecial Marine WarningJAX83 min
Jul 22, 7:54 PM EDTAreal Flood WarningJAXClay, Duval2 hr
Jul 22, 4:14 PM EDTSpecial Weather StatementJAXBrantley46 min
Jul 22, 4:56 PM EDTSpecial Weather StatementJAXEchols49 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.